MAUDE Adverse Event Report: PENUMBRA, INC. POD PACKING COIL; HCG, KRD

PENUMBRA, INC. POD PACKING COIL; HCG, KRD
Catalog Number RBYPODJ45
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned pod pc confirmed that the embolization coil was detached from the pusher assembly.Evaluation revealed that the pusher assembly was kinked and had a fracture at the kinked location.The detached embolization coil likely occurred due to the pusher assembly fracture.If the pod pc is advanced against resistance, damage such as a kink and subsequent fracture may occur.The root cause of resistance could not be determined.Further evaluation revealed additional kinks on the pusher assembly.This damage likely occurred during attempts to advance the coil against resistance.Penumbra devices are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat an endoleak in the thoracic aortic artery using pod packing coils (packing coils), ruby coils, and a lantern delivery microcatheter (lantern).During the procedure, the physician successfully implanted five ruby coils and ten packing coils into the target vessel using the lantern.While advancing another packing coil through the proximal length of the lantern, the physician experienced resistance and decided to remove the packing coil.While making another attempt to advance the packing coil, resistance was still encountered.The physician then kinked the pusher assembly of the packing coil and the packing coil unintentionally detached.Therefore, the lantern containing the detached packing coil was removed.It was reported that the packing coil was flushed out of the lantern.The procedure was completed using a new packing coil and the same lantern.There was no report of an adverse effect to the patient.

Brand Name
POD PACKING COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key19322856
Report Number3005168196-2024-00185
Device Sequence Number12342246
Product Code HCG
UDI-Device Identifier00814548017662
UDI-Public814548017662
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K170852
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/15/2024
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBYPODJ45
Device Lot NumberF00006944
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/29/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2024
Initial Report FDA Received Date05/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age81 YR
Patient SexMale
Patient Weight63 KG
Date Report Sent to FDA01/01/2005